Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 23, 2024, 5:28 AM CDT for Edwards County, Real County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2024, 5:28 AM CDT (10:28 UTC)
- Expired
- Jul 23, 2024, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 93 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WGUS54 KEWX 231028
FFWEWX
TXC137-385-231330-
/O.NEW.KEWX.FF.W.0011.240723T1028Z-240723T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
528 AM CDT Tue Jul 23 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northeastern Edwards County in south central Texas...
Northwestern Real County in south central Texas...
* Until 830 AM CDT.
* At 528 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 4 inches of rain have
fallen. Additional rainfall amounts up to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3029 9997 3023 9994 3015 9989 3010 9987
2999 9992 2993 9998 2992 10001 2992 10007
2996 10014 2996 10020 3000 10025 3001 10029
3003 10032 3009 10034 3018 10034 3020 10033
3028 10026 3029 10021
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CP3 follow-up statements
413
WGUS54 KEWX 231318
FFWEWX
TXC137-385-231500-
/O.EXT.KEWX.FF.W.0011.000000T0000Z-240723T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
818 AM CDT Tue Jul 23 2024
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Northeastern Edwards County in south central Texas...
Northwestern Real County in south central Texas...
* Until 1000 AM CDT.
* At 818 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts up to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3029 9997 3023 9994 3015 9989 3010 9987
2999 9992 2993 9998 2992 10001 2992 10007
2996 10014 2996 10020 3000 10025 3001 10029
3003 10032 3009 10034 3018 10034 3020 10033
3028 10026 3029 10021
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
29524
WGUS54 KEWX 231426
FFWEWX
TXC137-385-231630-
/O.EXT.KEWX.FF.W.0011.000000T0000Z-240723T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
926 AM CDT Tue Jul 23 2024
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Northeastern Edwards County in south central Texas...
Northwestern Real County in south central Texas...
* Until 1130 AM CDT.
* At 926 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts up to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3029 9997 3023 9994 3015 9989 3010 9987
2999 9992 2993 9998 2992 10001 2992 10007
2996 10014 2996 10020 3000 10025 3001 10029
3003 10032 3009 10034 3018 10034 3020 10033
3028 10026 3029 10021
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
29562
WGUS74 KEWX 231636
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1136 AM CDT Tue Jul 23 2024
TXC137-385-231646-
/O.EXP.KEWX.FF.W.0011.000000T0000Z-240723T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Real TX-
1136 AM CDT Tue Jul 23 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN EDWARDS AND
NORTHWESTERN REAL COUNTIES...
The heavy rain has ended. Roads may continue to be impassable
through at least the early afternoon hours.
&&
LAT...LON 3029 9997 3023 9994 3015 9989 3010 9987
2999 9992 2993 9998 2992 10001 2992 10007
2996 10014 2996 10020 3000 10025 3001 10029
3003 10032 3009 10034 3018 10034 3020 10033
3028 10026 3029 10021
$$
29What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:48 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 23, 1:48 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 148 AM CDT Tue Jul 23 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Wednesday) Issued at 148 AM CDT Tue Jul 23 2024 Key Messages * The threat for locally heavy rainfall with scattered storms continues today. * Isolated pockets of a quick 1-4 inches of rainfall could lead to flooding, especially over locations that received moderate rainfall yesterday. * Be alert for flooding through the afternoon and never drive through a flood roadway. Early this morning rain and isolated thunderstorms were ongoing with activity across almost all of South Central Texas with the exception of the coastal plains. Six hour rain totals ending at midnight show many locations in the Hill Country with amounts from 1-3 inches, with local amounts just north of 4.5 inches. Activity should weaken slightly but continue during the overnight hours, although new convection is forecast to initiate again sometime in the morning hours after sunrise. The most favored location for the morning activity will be again be the southern Edwards Plateau and the Hill Country with some possibility of storms also moving into the coastal plains. Isolated to scattered areas of flooding will be possible today with PWATS remaining around 2 inches across the area. Will need to especially watch out for training storms over locations that received the most considerable rainfall yesterday and overnight tonight as soils may be saturated leading to higher potential for runoff and flash flooding. Morning activity is expected to move southeast across the area through the afternoon and early evening. The mid-level trough axis bringing upper level support for showers and thunderstorms begins to shift east Tuesday night into Wednesday. Hi-res and global guidance trend a bit drier for the western and northwestern portions of the area with the best chances overnight and into Wednesday now mainly east of I-35. Locally heavy rainfall with storms and isolated to scattered flooding potential continues to exist this day. High temperatures continue to trend on the cool side with afternoon temperatures from the low 80s to the low 90s today. Temperatures may increase a few degrees Wednesday with lesser cloud cover expected in the west and possibly some breaks in the clouds to the east. && .LONG TERM... (Wednesday night through Monday) Issued at 148 AM CDT Tue Jul 23 2024 A mid level shear axis, perhaps a closed low, lingers near or over our area through the long term. A moist airmass with PWs of 1.5 to 2.2 inches persists over our area. Residual surface boundaries and mesoscale features, in addition to heating and the shear axis/low provide forcing of this moist airmass to maintain chances of showers and thunderstorms each day. The highest chances will be mainly along and east of I-35 where the deeper moisture is found, however could shift to the west with time. Locally heavy rains can be expected. With soils becoming more saturated from previous days rains, flash flooding may become more of a threat, in addition to urban and small stream type flooding. Forecast soundings indicate a potential for gusty winds with the strongest storms. Later forecasts will fine tune the POPs and QPF. Extensive cloudiness and areas of rain will keep daytime temperatures well below normal for late July, though they may trend closer to normal next week. && .AVIATION... (06Z TAFS) Issued at 1207 AM CDT Tue Jul 23 2024 Showers and isolated thunderstorms remain across much of South Central Texas for the start of the TAF period. This activity is expected to wane in the next couple of hours but localized MVFR ceilings or visibility may be possible at I-35 sites due to this activity. More convection is expected to develop this morning with most guidance initiating over the southern Edwards Plateau, Hill Country, or coastal plains. From here, timing and exact movement of storms is still difficult to forecast through the afternoon and evening. MVFR ceilings will develop around 10-11Z and last through the morning before VFR conditions in the absence of thunderstorms returns. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 72 90 72 / 50 20 40 20 Austin Bergstrom Intl Airport 87 72 88 71 / 50 20 40 20 New Braunfels Muni Airport 88 73 88 73 / 60 30 50 30 Burnet Muni Airport 86 71 89 70 / 60 10 30 10 Del Rio Intl Airport 90 76 95 76 / 60 40 30 10 Georgetown Muni Airport 85 71 87 71 / 60 20 30 10 Hondo Muni Airport 86 72 89 71 / 60 30 40 20 San Marcos Muni Airport 87 71 87 71 / 60 30 40 30 La Grange - Fayette Regional 86 72 84 72 / 80 30 70 40 San Antonio Intl Airport 88 74 89 74 / 60 30 40 20 Stinson Muni Airport 89 74 90 74 / 60 30 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...04 Aviation...27
Hazardous weather outlook, Jul 23, 2:47 AM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 247 AM CDT Tue Jul 23 2024 TXZ171>173-183>194-202>209-217>225-228-240800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 247 AM CDT Tue Jul 23 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms will continue through this evening across much of South Central Texas. Locally heavy rainfall will be possible with this activity which may lead to scattered flooding across the area, especially over locations which received moderate rainfall yesterday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Multiple rounds of scattered showers and thunderstorms are expected through the weekend. Any activity will be capable of producing heavy rainfall which may lead to scattered flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:47 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 6 hr |
| Jul 22, 8:18 PM CDT | Areal Flood Advisory | EWX | Blanco, Llano | 3 hr |
| Jul 22, 9:15 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 3 hr |
| Jul 22, 9:46 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jul 22, 9:58 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 22, 11:40 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jul 23, 2:24 AM CDT | Areal Flood Advisory | EWX | Edwards | 5 hr |
| Jul 23, 3:37 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Jul 23, 4:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jul 23, 4:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 4 hr |
| Jul 23, 5:20 AM CDT | Areal Flood Advisory | EWX | Kerr | 108 min |
| Jul 23, 5:52 AM CDT | Special Weather Statement | EWX | Kinney | 53 min |
| Jul 23, 5:55 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jul 23, 6:54 AM CDT | River Flood Warning | EWX | Val Verde | 14 hr |
| Jul 23, 7:08 AM CDT | Flash Flood Warning | EWX | Kerr | 7 hr |
| Jul 23, 7:29 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Real | 7 hr |
| Jul 23, 8:17 AM CDT | Flash Flood Warning | EWX | Kerr | 6 hr |
| Jul 23, 8:39 AM CDT | River Flood Warning | EWX | Llano | 36 hr |
| Jul 23, 8:57 AM CDT | Flood Watch | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 5 hr |
| Jul 23, 9:08 AM CDT | Flash Flood Warning | EWX | Bandera | 5 hr |
| Jul 23, 9:10 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 3 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 5 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 23 hr |
| Jul 23, 9:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 4 hr |
| Jul 23, 10:50 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jul 23, 10:53 AM CDT | River Flood Warning | EWX | Bandera | 3 hr |
| Jul 23, 10:56 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jul 23, 11:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Jul 23, 11:38 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Jul 23, 12:06 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| Jul 23, 12:29 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 2 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Kinney, Uvalde | 16 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 36 hr |
| Jul 23, 2:50 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 115 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.